|   | 
Details
   web
Records
Author Aracena, J.; Goles, E.; Moreira, A.; Salinas, L.
Title On the robustness of update schedules in Boolean networks Type
Year 2009 Publication Biosystems Abbreviated Journal Biosystems
Volume 97 Issue 1 Pages 1-8
Keywords Boolean network; Update schedule; Robustness; Attractor; Dynamical cycle
Abstract Deterministic Boolean networks have been used as models of gene regulation and other biological networks. One key element in these models is the update schedule, which indicates the order in which states are to be updated. We study the robustness of the dynamical behavior of a Boolean network with respect to different update schedules (synchronous, block-sequential, sequential), which can provide modelers with a better understanding of the consequences of changes in this aspect of the model. For a given Boolean network, we define equivalence classes of update schedules with the same dynamical behavior, introducing a labeled graph which helps to understand the dependence of the dynamics with respect to the update, and to identify interactions whose timing may be crucial for the presence of a particular attractor of the system. Several other results on the robustness of update schedules and of dynamical cycles with respect to update schedules are presented. Finally, we prove that our equivalence classes generalize those found in sequential dynamical systems. (C) 2009 Elsevier Ireland Ltd. All rights reserved.
Address [Aracena, J.] Univ Concepcion, Dept Ingn Matemat, Concepcion, Chile, Email: jaracena@ing-mat.udec.cl
Corporate Author Thesis
Publisher Elsevier Sci Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0303-2647 ISBN Medium
Area Expedition Conference
Notes WOS:000267528900001 Approved
Call Number UAI @ eduardo.moreno @ Serial 29
Permanent link to this record
 

 
Author Goles, E.; Salinas, L.
Title Comparison between parallel and serial dynamics of Boolean networks Type
Year 2008 Publication Theoretical Computer Science Abbreviated Journal Theor. Comput. Sci.
Volume 396 Issue 1-3 Pages 247-253
Keywords Boolean network; synchronous update; asynchronous update; attractor; dynamical cycle; fixed point
Abstract In this article we study some aspects about the graph associated with parallel and serial behavior of a Boolean network. We conclude that the structure of the associated graph can give some information about the attractors of the network. We show that the length of the attractors of Boolean networks with a graph by layers is a power of two and under certain conditions the only attractors are fixed points. Also, we show that, under certain conditions, dynamical cycles are not the same for parallel and serial updates of the same Boolean network. (C) 2007 Elsevier B.V. All rights reserved.
Address [Salinas, L.] Univ Chile, Dept Engn Math, Santiago, Chile, Email: eric.chacc@uai.cl
Corporate Author Thesis
Publisher Elsevier Science Bv Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0304-3975 ISBN Medium
Area Expedition Conference
Notes WOS:000256199100019 Approved
Call Number UAI @ eduardo.moreno @ Serial 32
Permanent link to this record